MAUDE Adverse Event Report: SYNTHES GMBH AIM-ARM 130° F/STAT+DYN DIST LOCK; ROD,FIXATION,INTRAMEDULLARY

SYNTHES GMBH AIM-ARM 130° F/STAT+DYN DIST LOCK; ROD,FIXATION,INTRAMEDULLARY
Catalog Number 03.037.113
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Device is not distributed in the united states, but is similar to device marketed in the usa.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported on (b)(6) 2023 that during surgery, the triple set of sheath, guide, and trocar is used for spiral blade placement.The guide of 3.2 is passed, it is measured, it passes the side cortical drill which is with evident wear on its edges and proceeded to pass the spiral blade through the sheath.The impactor does not enter the sheath well and the specialist has to hammer hard to be able to enter and pass the blade through the sheath and then over the bone.When removing the device to perform the distal lock on the directional arm since it is a short nail, it is not possible to remove it, the impactor did not come out and the specialist manages to remove it from the sheath with hammer blows.Subsequently the sheath and compression support nut are locked in the directional arm and cannot be removed.Several maneuvers are attempted to remove the sheath but this is not possible.In one of these maneuvers, the proximal part of the 4.2 long drill bit is broken.After trying without results, the entire arm is removed, the doctor decides to perform distal block by freehand, where the tip of the short drill bit of 4.2 splits, being left inside the patient.Additionally, another doctor enters the operating room and the specialist tells him about the situation, he puts on sterile gloves and manipulates the directional arm and the sheath trying to remove it to perform the distal block, hammers the sheath at the tip part and the sheath bends.The doctor is respectfully told not do that, that he will end up further damaging the equipment and the doctor retreated to one side and left the instruments.The specialist, despite what happened, manages calmly during the surgery but leaves in evidence the annoyance for the failures of the equipment, recognizing that it was mistake of the equipment, not human, since he knows the instruments and has already placed the nail on several occasions.This report is for one (1) aim-arm 130â° f/stat+dyn dist lock.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Eight (8) photographs were returned to depuy synthes for evaluation.Visual analysis of the photographs found that the photograph on page 4 showed the guide sleeve, buttress/compression nut and aiming arm assembled.The photograph on page 5 shows the top of the guide sleeve on the insertion end.No damage or issue is visible in the photographs on page 4 or 5.The photograph on page 8 shows significant damage on the distal end of the guide sleeve that would contact the lateral cortex.The end of the guide sleeve is flattened, the edge is rolled over and the bottom edge is bent inward.This is consistent with the end of the guide sleeve being impacted by another instrument.Based on the reported condition noting the 3 instruments could not be separated, the damage is most likely from attempts to separate the instruments using a hammer.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection could not be completed.A document/specification review was not completed as it was not related to the reported issue.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for aiming arm as the damage noted on the guide sleeve would indicate significant attempts to separate the instruments.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 6 for complaint.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10.Therapy dates: (b)(6) 2023.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5-this is report 1 of 6 for complaint.

Brand Name
AIM-ARM 130° F/STAT+DYN DIST LOCK
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16286482
Report Number8030965-2023-01325
Device Sequence Number20529560
Product Code HSB
UDI-Device Identifier07611819642669
UDI-Public(01)07611819642669
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/23/2023
08/09/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/14/2023
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUTTRESS/COMPR-NUT; DRILL BIT F/LATERAL CORTEX OPENING F/QUI; DRILL BIT Ø4.2 CALIBR L145 3FLUTE F/QUIC; DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QUIC; GUIDE SLEEVE YELL; TFNA HELICAL-BLADE IMPACT
Patient SexUnknown